I had the Mirena IUD inserted four days ago and have had a continuous migraine. I frequently get headaches, but nothing like this. I have pain behind my eyes and feel dizzy and it hurts worse than any headache I've ever felt. Has anyone else had this happen to them? Will it go away? Or should I see my Dr.?
Mirena and all IUDs change your hormone levels. Migraines are often caused by changes in hormones, that's why they're more common in women, especially around menstruation. Your doctor should have warned you of this and I would definitely go see him because it may not go away.
This is one of Mirena's many warnings:
"Mirena should be used with caution in patients who have: Migraine, focal migraine with asymmetrical visual loss or other symptoms indicating transient cerebral ischemia"
It warns patients who have migraines because it increases the risk of having a migraine so that even someone who does not typically have migraines may be at an increased risk of having one.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.